MAUDE Adverse Event Report: SYNTHES GMBH RA2.0MM RAPID RESORBABLE STRAIGHT PLATE 4 HOLES-STERILE; PLATE, BONE

SYNTHES GMBH RA2.0MM RAPID RESORBABLE STRAIGHT PLATE 4 HOLES-STERILE; PLATE, BONE
Catalog Number 852.004.01S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
J&j medtech is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which j&j medtech has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, j&j medtech or its employees that the report constitutes an admission that the device, j&j medtech, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned sample found the implant was broken from one end.The broken fragment was not returned for evaluation.The observed condition is likely due to the application of significant force during the implantation process.However, with available information, the complete potential cause can not be established.According to the surgical technique rapidsorb resorbable fixation system the following are mentioned: the implants must never be bent, notched or scratched in their cold, rigid state, as this may result in surface damage or internal load concentrations, providing possible starting points for product failure.Plates may be heated and contoured up to three times.Bending/contouring of plates, meshes and foils must not be repeated more than three times.Do not store the implant(s) in the hot water bath.Additionally, the device was covered in foreign unknown substance.Potential cause for this condition can be traced to maintenance.However, it can not be fully determined.Refer to the device/country specific ifu for information related to cleaning, sterilization, reprocessing instructions, and inspection procedures a dimensional inspection could not be performed due to the damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the rapidsorb-pl 2 str 4ho t1.2 single pack would have contributed to the device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device history product code: 852.004.01s.Lot number: 243l501.Release to warehouse date: 24.Nov.2023.Manufacturing site: werk bio oberdorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the surgery, the screw broke during insertion.Due to the screw breakage, the plate cannot be used normally, there is no quality problem with the plate itself.It was changed with another one to continue the surgery, and the same problem happened again.All the pieces were removed from the patient.Another device was used to complete the surgery.There were no adverse consequences to the patient.There was no surgical delay.No additional information could be provided.

Brand Name
RA2.0MM RAPID RESORBABLE STRAIGHT PLATE 4 HOLES-STERILE
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BIO OBERDORF (CH)
eimattstrasse 3
oberdorf 4436
SZ   4436
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22167807
Report Number8030965-2025-05751
Device Sequence Number9520490
Product Code JEY
UDI-Device Identifier10887587064253
UDI-Public(01)10887587064253(17)261101(10)243L501
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number852.004.01S
Device Lot Number243L501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown